... listed and the serious problems that have been reported to the FDA for the last ten years without an action, even though the FDA came out and warned in 2011 that neuropshychiatric events were possible. Three or more children have died from seizures from this? Is this safe for children since it is the number one drug recommended by pediatricians, yet it is not approved for children under age 17?
Miralax is pure polyethylene glycol - ethylene glycol is antifreeze. One molecule away from antifreeze. The reason why it is such a good laxative is that it is poison to your body - your body tries to expel it quickly. I sure wouldn't want my child to be using it. I myself am allergic to all glycols - and consider myself fortunate not to be having these poisons enter my body. I'm better off. EJ
Most ppl dnt experience ne side effects frm takin miralax.
My 4 yr old son was prescribed by his physician jan 7, I started giving it to him weekdays mornings at 6:30 am (if on a weekend 7:15 am) the following day after first dose at 12:10pm, he had a strange short 15 min episode of crying and yelling, holding stomach with knees to chest, shaky hands. I thought it was gas pains so dismissed it. About 14 days later at 10:10am, had a strange one minute episode where he went quiet, wouldn't answer questions, clingy (followed me each time I backed up) and again shaky hands. Third strange episode was 12 days later at 12:00pm about 20 mins long, where teacher called his name three times, he wasn't responding to her and just sat, she walked to him noticed shaky hands and kind of out of it, but able to walk to car. When in the car with me he was quiet for a few mins and then started crying mommy, mommy... That's all he would say. We were almost home, and he started rubbing both eyes with his scarf, like they were burning.
He then got pale white very lethargic and almost passed out. He asked I carry him in and he snapped out of it shortly after. I did ask him if he heard his teacher calling him and he said yes. I also asked why didn't u walk over, he said he couldn't.
Miralax is dangerous and should be taken off market! Several DOCTORS at Virginia Mason hospital in Seattle WA told me to continue to use Miralax after I told them it made me sick to my stomach and gave me diarrhia. I had to have my gallbladder taken out and my gp Tomberg MD, told me to continue to use Miralax! My surgeon Bihel MD, and his surgical residents said you can use 4 to 5 doses of Miralax a day. Everywhere I went at Virginia Mason hospital I was told miralax was safe and it is DANGEROUS! After my surgery Oct. 5, 2015, I was told to continue to use miralax it causes headaches dizziness stomachache, and pain where my gallblader was in my liver. I was refused treatment after surgery when I told my DOCTORS at Virginia Mason my symptoms. I just stop using the miralax and the nurse's at DOCTORS OFFICE told me to continue. I felt better after I stopped using miralax and diarrhea stopped and I was not constipated.
My grandson's pediatrician told us to give him Miralax for chronic constipation when he was only two years old. After only one week on it, my grandson had developed a nervous tic and was acting aggressive. Before the Miralax, he was always a very calm and sweet boy. We took him off of it immediately and after about 2 weeks, he was back to normal... no more tics and no more aggression. Miralax may be fine for adults, but young children's brains and bodies don't have the ability to deal with the toxins that are in it. It should never be given to children under 18.
A week ago I took my 4 years old daughter to see her pediatrician about constipation. She prescribed glycolax powder, a generic Miralax. I gave her the correct dosage at 2:30pm as I was told then she took a nap. A few hours later she wakes up around 4:45pm gagging then starts to vomit and complain of stomach pains. She was hunched over knees to chest crying in pain. She continued to throw up for hours. I called the nurselink line and they basically told me that it was her constipation that was giving her the symptoms not the glycolax powder. I'm sorry but I don't believe that because she has never experienced these symptoms before. Since I had to work at a nursing home and could not take off, my mother is looking after her. I will take her to the ER first thing in the morning. We are giving her plenty of fluids..water, Pedialyte etc. Any suggestions would be greatly appreciated.
- MiraLax Information for Consumers
- MiraLax Information for Healthcare Professionals (includes dosage details)
- Side Effects of MiraLax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Mar 2010 • 1 answer
Updated 14 Aug 2014 • 5 answers
Updated 8 Aug 2016 • 1 answer
Updated 30 Oct 2017 • 1 answer
Updated 27 Feb 2018 • 1 answer